Alert archive / West Virginia / Wind Advisories in 2009

Wind Advisory 1, NWS Charleston, WV

February 12, 20094 states

NWS Charleston, WV issued this wind advisory at Feb 12, 2009, 4:36 AM EST for 4 states. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 4:36 AM EST (09:36 UTC)
Expired
Feb 12, 2009, 5:00 PM EST
In force
12 hr
Issued by
NWS Charleston, WV
All 43 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 411 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
411 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 120936
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
436 AM EST THU FEB 12 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
026>032-035>040-121745-
/O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/
/O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
436 AM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG
ENOUGH FOR A WIND ADVISORY TODAY. WIND GUSTS OF 45 TO 50 MPH ARE
POSSIBLE...BEFORE DIMINISHING LATE IN THE DAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

VAZ003-004-WVZ024-025-033-034-121700-
/O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/
/O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T1700Z/
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE
436 AM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELED. 

ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG
ENOUGH FOR A WIND ADVISORY THIS MORNING. A FEW WIND GUSTS TO
AROUND 45 MPH ARE POSSIBLE...BEFORE DIMINISHING THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

WVZ046-047-121745-
/O.EXT.KRLX.HW.W.0001.000000T0000Z-090213T0300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
436 AM EST THU FEB 12 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

HIGH WINDS WILL CONTINUE TONIGHT AS A STRONG AREA OF LOW PRESSURE
LIFTS NORTHEASTWARD INTO THE SOUTHERN GREAT LAKES. WIND GUSTS MAY
STILL EXCEED 60 MPH...ESPECIALLY ON RIDGE TOPS. ADDITIONAL POWER OUTAGES AND
DOWNED TREES ARE POSSIBLE DUE TO THESE STRONG WIND GUSTS.
CONDITIONS WILL IMPROVE EARLY TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE. BE SURE TO SECURE OR BRING INDOORS ANY HOUSEHOLD
OBJECTS...SUCH AS TRASH CANS OR OUTDOOR DECORATIONS...THAT COULD
BE BLOWN ABOUT BY STRONG WINDS. DRIVERS OF HIGH PROFILE VEHICLES
WILL ALSO NEED TO USE EXTREME CAUTION.

$$
2 follow-up statements
000 
WWUS71 KRLX 121006 CCA
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
436 AM EST THU FEB 12 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
026>032-035>040-121745-
/O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/
/O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
436 AM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG
ENOUGH FOR A WIND ADVISORY TODAY. WIND GUSTS OF 45 TO 50 MPH ARE
POSSIBLE...BEFORE DIMINISHING LATE IN THE DAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

VAZ003-004-WVZ024-025-033-034-121700-
/O.CAN.KRLX.HW.W.0001.000000T0000Z-090212T1100Z/
/O.NEW.KRLX.WI.Y.0001.090212T0936Z-090212T1700Z/
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE
436 AM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND
WARNING HAS BEEN CANCELED. 

ALTHOUGH WINDS GUSTS HAVE DIMINISHED...THEY WILL STILL BE STRONG
ENOUGH FOR A WIND ADVISORY THIS MORNING. A FEW WIND GUSTS TO
AROUND 45 MPH ARE POSSIBLE...BEFORE DIMINISHING THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR WIND
GUSTS IN EXCESS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

WVZ046-047-121745-
/O.EXT.KRLX.HW.W.0001.000000T0000Z-090213T0300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
436 AM EST THU FEB 12 2009...CORRECTED TEXT...TONIGHT TO TODAY.

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

HIGH WINDS WILL CONTINUE TODAY AS A STRONG AREA OF LOW PRESSURE
LIFTS NORTHEASTWARD INTO THE SOUTHERN GREAT LAKES. WIND GUSTS MAY
STILL EXCEED 60 MPH...ESPECIALLY ON RIDGE TOPS. ADDITIONAL POWER OUTAGES AND
DOWNED TREES ARE POSSIBLE DUE TO THESE STRONG WIND GUSTS.
CONDITIONS WILL IMPROVE EARLY TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE. BE SURE TO SECURE OR BRING INDOORS ANY HOUSEHOLD
OBJECTS...SUCH AS TRASH CANS OR OUTDOOR DECORATIONS...THAT COULD
BE BLOWN ABOUT BY STRONG WINDS. DRIVERS OF HIGH PROFILE VEHICLES
WILL ALSO NEED TO USE EXTREME CAUTION.

$$
000 
WWUS71 KRLX 122145
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
445 PM EST THU FEB 12 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
026>032-035>040-122245-
/O.EXP.KRLX.WI.Y.0001.000000T0000Z-090212T2200Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...
WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...
RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...
HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...BECKLEY...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...
BUCKHANNON...PHILIPPI...BELINGTON
445 PM EST THU FEB 12 2009

...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON. 

WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA...SO THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM. WHILE
DIMINISHING...GUSTY WINDS WILL STILL BE POSSIBLE THROUGH THIS
EVENING. 

$$

WVZ046-047-130300-
/O.CON.KRLX.HW.W.0001.000000T0000Z-090213T0300Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
445 PM EST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

HIGH WINDS WILL CONTINUE THIS EVENING AS A STRONG AREA OF LOW
PRESSURE LIFTS OUT OF THE REGION. WIND GUSTS MAY STILL EXCEED 60
MPH...ESPECIALLY ON RIDGE TOPS. ADDITIONAL POWER OUTAGES AND
DOWNED TREES ARE POSSIBLE DUE TO THESE STRONG WIND GUSTS.
CONDITIONS WILL IMPROVE EARLY TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE. BE SURE TO SECURE OR BRING INDOORS ANY HOUSEHOLD
OBJECTS...SUCH AS TRASH CANS OR OUTDOOR DECORATIONS...THAT COULD
BE BLOWN ABOUT BY STRONG WINDS. DRIVERS OF HIGH PROFILE VEHICLES
WILL ALSO NEED TO USE EXTREME CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:30 AM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Feb 12, 1:30 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
130 AM EST THU FEB 12 2009

.SYNOPSIS...
STRONG COLD FRONT BRINGS GUSTY SHOWERS AND THUNDERSTORMS THIS
EVENING. POTENTIAL FOR STRONG WINDS TONIGHT...AND CONTINUING
THURSDAY IN THE MOUNTAINS. HIGH PRESSURE THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
COLD FRONT HAS PASSED THROUGH WITH A VENGEANCE...WITH A CLEAR SKY
IN ITS WAKE. LOW CLOUDS WILL SOON RETURN AS THE UPPER LEVEL LOW
MOVES NORTHEAST INTO THE SOUTHERN LAKES. LOCAL MODELS HINT AT A
DECENT CONSENSUS FOR SOME SCATTERED SHOWERS ACROSS THE NORTHERN
AND WESTERN ZONES...AS WELL AS THE NORTHEAST MOUNTAINS OVERNIGHT.

PREVIOUS DISCUSSION...MODELS CONSISTENT WITH CURRENT FORECAST.
WINDS WITH SHOWERS WITH LINE WILL GIVE GUSTS OF 50+. BEHIND FRONT
SUSTAINED WINDS LOOK GOOD THROUGH THE NIGHT. HAVE INCLUDED
COMMENTS IN NPW INDICATING SECURING LOOSE ITEMS. NOT SURE JUST HOW
MUCH POWER PROBLEMS THERE WILL BE AS THE RECENT ICE STORM TOOK
MANY DEAD LIMBS DOWN AND THE LACK OF LEAVES WILL LET AIR PASS
THROUGH THE TREES. THIS MAY ALSO PERMIT WINDS AT GROUND LEVEL TO
BE STRONGER THEN WITH SUMMER GUSTS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
WILL KEEP THE HIGH WIND WARNING JUST FOR THE HIGH MOUNTAIN COUNTIES
OF RANDOLPH AND POCAHONTAS.  850 MB FLOW STILL AROUND 50 KNOTS
12Z-16Z.

HAVE LIGHT RAIN AND SNOW SHOWERS DECREASING THURSDAY IN NE WV AND
LEFT THE INCH OR LESS OF SNOW FOR THE HIGHER TERRAIN.  GFS 850 TEMPS
MAY BE TOO COLD WITH MINUS 6 AT 12Z THURSDAY...THINKING MORE MINUS
3/4C.

WINDS CALM DOWN THURSDAY EVENING.

BOTH NAM AND GFS SHOW ELONGATED VORT MAXIMUMS IN THE FAST 500 MB
FLOW INCREASING MOISTURE FRIDAY.  DID NOT THINK SYSTEM STRONG ENOUGH
FOR PCPN...BUT DID INCREASE CLOUDS.

DID NOT MAKE ANY MAJOR CHANGES TO SYSTEM FRIDAY NIGHT INTO
SATURDAY.  GFS MOST VIGOROUS WITH MOISTURE AND PCPN. WE ARE THINKING
SYSTEM MAY REMAIN MORE FRAGMENTED WITH NORTHERN BRANCH FEATURE ALONG
THE LOWER GREAT LAKES...AND DEEPER MOISTURE AND ADDITIONAL SUPPORT TO
OUR SOUTH ALONG THE SOUTHERN STATES.  SO NOT WILLING TO INCREASE
POPS OUT OF THE CHANCE RANGE NOW.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
DESPITE SOME MODEL DIFFERENCES...BLENDED HPC/GFS/ECMWF SOLUTIONS FOR
A FRESH FORECAST DAY 3 NIGHT THRU DAY 7.

THE SFC LOW PRESSURE EXITS EAST OF THE AREA SATURDAY NIGHT WITH
LINGERING SNOW SHOWERS ALONG THE EASTERN MOUNTAINS...AND RAIN
SHOWERS ACROSS THE LOWLANDS. AT THE SAME TIME...FLOW TURNS NORTHWEST
BRINGING RAP AROUND SNOW SHOWERS ACROSS THE NORTHERN SECTIONS...WITH
ADDITIONAL UPSLOPE SNOW ALONG THE NORTHERN MOUNTAINS.

SOME MODELS DIFFERENCES EXIST ON THE TIMING OF PCPN AND TEMPERATURE
FIELD WITH NAM AND GFS HAVING SIMILAR H850 FREEZING LINE REACHING OH
RIVER...THE SREF IS COLDER WITH H850 MINUS 5-6C...AND THE
SLOWER/WARMER ECMWF WITH A WAVY FREEZING LINE FROM WEST TO EAST
ACROSS CENTRAL CWA. LEANED TO NAM/GFS SOLUTIONS...FOR RAIN CHANGING
TO SNOW SAT NIGHT SHOWERS ACROSS CENTRAL AND SOUTH CWA...AND ALL
SNOW ACROSS NORTHERN SECTIONS AND EASTERN MOUNTAINS.

GFS BRING ANOTHER H5 SHORT WAVE SUN NIGHT...BUT MOISTURE LOOKS VERY
SHALLOW FOR JUST LOW CHANCE FOR RAIN/SNOW MIX THRU MONDAY
MORNING...MAINLY ALONG EASTERN MOUNTAINS.

GFS WITH FEED BACK ISSUES ON TUE AND WARM ADVECTION PCPN WERE
DISCARDED. THEREFORE...WITH A BROAD HIGH PRESSURE EXPECTED TO MOVE
FROM THE NORTHERN AND CENTRAL PLAINS...EAST OVER OH VALLEY...DRY
WEATHER IS EXPECTED LATE MON AND TUE. THEREFORE...BROUGHT SOME
CLEARING SPREADING WEST TO EAST FOR THIS TIME PERIOD.

ANOTHER LOW PRESSURE SYSTEM WILL APPROACH FROM THE WEST ON
WED...BRINGING BACK CLOUDS AND MORE CHANCES FOR PCPN.

LOWERED HIGH TEMPERATURES SUN AND MON AS THEY LOOK TO HIGH. WENT
WITH A BLEND OF ECMWF AND GFS. NO SIG CHANGES MADE TO LOWS DURING
THAT TIME PERIOD.

WENT GENERALLY WITH THE GMOS GUIDANCE FOR TEMPS AND SKIES FOR DAY
4-7...IN THE 40S DAYTIME...AND BELOW FREEZING FOR LOWS AT NIGHT.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
06Z THURSDAY THRU 06Z FRIDAY...
BIG STORY CONTINUES TO BE THE WIND. PRESSURE GRADIENT REMAINS STRONG
THRU THE DAY THURSDAY...WITH WINDS GUSTING AT TIMES TO OVER 40
MPH...AND OVER 55 MPH RIDGETOPS IN THE NORTHERN MOUNTAINS. WINDS
SLOWLY DIMINISH AFTER 22Z FRIDAY WITH LOSS OF HEATING AND RELAXING
OF PRESSURE GRADIENT.
OTHERWISE...VFR CEILINGS BECOMING MVFR CEILINGS 08Z-10Z AREA WIDE.
AFTER 14Z CONDITIONS IMPROVING FROM SOUTHWEST TO NORTHEAST TO VFR
CEILINGS.

AVIATION OUTLOOK /BEYOND 06Z FRIDAY/...
MO SIGNIFICANT WEATHER EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR
     WVZ005>011-013>020-024>040.
     HIGH WIND WARNING UNTIL 4 PM EST THIS AFTERNOON FOR WVZ046-047.
OH...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR OHZ066-
     067-075-076-083>087.
KY...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR
     KYZ101>103-105.
VA...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR VAZ003-
     004.

&&

SYNOPSIS...KTB/AAR/ARJ
NEAR TERM...26/AAR
SHORT TERM...KTB/TJT
LONG TERM...ARJ
AVIATION...JMV
Hazardous weather outlook, Feb 11, 10:25 PM EST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EST WED FEB 11 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-130330-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
1025 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-130330-
POCAHONTAS-RANDOLPH-
1025 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 11, 11:22 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1122 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     SOUTH POINT             38.42N 82.57W
02/11/2009                   LAWRENCE           OH   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN COUNTYWIDE

0545 PM     TSTM WND DMG     CLINTWOOD               37.15N 82.46W
02/11/2009                   DICKENSON          VA   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN COUNTYWIDE

0545 PM     TSTM WND DMG     LOGAN                   37.85N 81.99W
02/11/2009                   LOGAN              WV   FIRE DEPT/RESCUE

            HIGH TENSION WIRES DOWN ON RT 17 BETWEEN LOGAN AND BLAIR

0548 PM     TSTM WND DMG     ATHENS                  39.32N 82.10W
02/11/2009                   ATHENS             OH   FIRE DEPT/RESCUE

            TREES DOWN THROUGHOUT COUNTY

0548 PM     TSTM WND DMG     LOGAN                   37.85N 81.99W
02/11/2009                   LOGAN              WV   FIRE DEPT/RESCUE

            TRAMPOLINE IN POWERLINES

0548 PM     TSTM WND DMG     GALLIPOLIS              38.82N 82.19W
02/11/2009                   GALLIA             OH   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN THROUGHOUT COUNTY

0550 PM     TSTM WND DMG     HURLEY                  37.42N 82.02W
02/11/2009                   BUCHANAN           VA   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN COUNTYWIDE

0555 PM     TSTM WND DMG     SYRACUSE                39.00N 81.97W
02/11/2009                   MEIGS              OH   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN COUNTYWIDE

0600 PM     TSTM WND DMG     THORNVILLE              39.90N 82.42W
02/11/2009                   PERRY              OH   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN COUNTYWIDE

0610 PM     TSTM WND DMG     MCCONNELSVILLE          39.65N 81.84W
02/11/2009                   MORGAN             OH   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN COUNTYWIDE

0630 PM     TSTM WND DMG     LITTLE HOCKING          39.26N 81.70W
02/11/2009                   WASHINGTON         OH   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN COUNTYWIDE

&&

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:04 PM ESTSevere Thunderstorm WarningRLXBarbour, Fayette, Nicholas, Pocahontas, Randolph, Taylor56 min

Nearby

Wind Advisories in West Virginia, 2009Wind Advisories in Ohio, 2009Wind Advisories in Kentucky, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.